Alert archive / Alabama / Hard Freeze Warnings in 2009

Hard Freeze Warning 8, NWS Mobile, AL

December 5, 200910 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this hard freeze warning at Dec 5, 2009, 4:42 AM CST for 10 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It took effect at Dec 6, 2009, 12:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2009, 4:42 AM CST (10:42 UTC)
In effect from
Dec 6, 2009, 12:00 AM CST
Expired
Dec 6, 2009, 4:25 AM CST
In force
4 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Dec 4, 11:55 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Dec 4, 11:55 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1155 PM CST FRI DEC 4 2009

.UPDATE...FORECAST LOOKS TO BE ON TRACK THUS FAR THIS EVENING.
EARLIER IN THE EVENING WE HAD BEEN RECEIVING REPORTS OF RAIN MIXED
WITH SLEET...BUT DURING THE PAST HOUR REPORTS OF RAIN MIXED WITH
SNOW...AND CHANGING TO PURE SNOW...HAVE BEEN RECEIVED FROM OUR
SOUTHEAST MISSISSIPPI COUNTIES AS WELL AS PARTS OF INTERIOR
SOUTHWEST ALABAMA. REPORTS FROM MOST LOCATIONS INDICATE LITTLE TO NO
ACCUMULATIONS THUS FAR...BUT VARIOUS REPORTS FROM PERRY COUNTY
MISSISSIPPI INDICATE ANYWHERE FROM ONE HALF INCH TO ONE INCH OF SNOW
CURRENTLY ON THE GROUND (MAINLY ON GRASSY AREAS). APPEARS THE
HEAVIEST BAND OF SNOW WILL LIKELY OCCUR FROM PERRY COUNTY
MISSISSIPPI...ACROSS PARTS OF GREENE AND WAYNE COUNTIES OF
MISSISSIPPI AND INTO WASHINGTON...CHOCTAW AND CLARKE COUNTIES OF
ALABAMA. UP TO 1 TO 2 INCHES COULD BE POSSIBLE IN THESE AREAS
THROUGH THE EARLY MORNING HOURS. 12/DS

&&

.SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...EXPANDED WINTER WEATHER
ADVISORY EARLIER IN THE DAY TO INCLUDE ESCAMBIA...CONECUH AND BUTLER
COUNTIES IN ALABAMA. PRETTY MUCH INCLUDED THE I-65 CORRIDOR FOR THE
POTENTIAL OF SOME SLICK SPOTS ON BRIDGES. MODELS STILL IN GOOD
AGREEMENT WITH THE TRACK AND TIMING OF A LOW PRESSURE SYSTEM THAT
WILL MOVE ACROSS THE CENTRAL GULF OF MEXICO FROM LATE THIS AFTERNOON
THROUGH SATURDAY MORNING. A COLD AIRMASS...TEMPERATURES IN THE MID
30S...HAS ALREADY ENTERED INTO NORTHERN MISSISSIPPI. THESE AIRMASS
WILL BE MOVING SOUTHWARD ACROSS MISSISSIPPI AND ALABAMA AS THE LOW
TRACKS EAST. DEEP MOISTURE ON THE NORTH SIDE OF THE LOW PRESSURE
SYSTEM IS EVIDENT ON SAT IMAGERY...AND WIDESPREAD RAIN ACROSS THE
SOUTHEAST TEXAS AND SOUTHERN LOUISIANA BEING DETECTED BY REGIONAL
RADARS. THIS PRECIPITATION WILL SPREAD EAST AND ENTER INTO THE
SOUTHERN PORTIONS OF MISSISSIPPI/ALABAMA...AND THE NORTHWEST FLORIDA
PANHANDLE BY EARLY EVENING. LIGHT TO MODERATE RAIN WILL INCREASING
IN COVERAGE BY MIDNIGHT. AS THE COLDER AIRMASS FILTERS IN...THE RAIN
WILL START TO TRANSITION TO A MIXTURE OF RAIN AND SNOW ACROSS THE
ADVISORY AREA BEFORE MIDNIGHT...AND EVENTUALLY TO ALL SNOW AFTER
MIDNIGHT. THERE IS THE POTENTIAL FOR ACCUMULATIONS OF 1 TO 2
INCHES...MAINLY OVER GRASSY AND ELEVATED SURFACES. RAIN... POSSIBLY
MIXED WITH SNOW...COULD OCCUR ON THE SOUTHERN FRINGES OF THE
ADVISORY AREA...BUT LITTLE TO NO ACCUMULATION IS EXPECTED. SKIES
EXPECTED TO CLEAR QUICKLY ON SATURDAY...WITH A DRY PERIOD THROUGH
THE WEEKEND. WIND CHILL READINGS COULD REACH THE LOW TO MID 20S WITH
THIS SYSTEM. THE COLDEST TEMPERATURES WILL OCCUR SATURDAY NIGHT WITH
LOW IN THE LOWER/MID 20S INLAND AREAS AND LOWER 30S ALONG THE COAST
SECTIONS. /22

.LONG TERM MONDAY THROUGH FRIDAY...NO CHANGES NEEDED TO THE
EXTENDED GRIDS AT THIS TIME. HIGH PRESSURE WILL DOMINATE THE
FORECAST AREA THROUGH EARLY NEXT WEEK...FOLLOWED BY ANOTHER STRONG
LOW PRESSURE SYSTEM MIDDLE OF NEXT WEEK. /22

&&

.MARINE...A VERY ACTIVE PATTERN FOR THE MARINE FORECAST.  A LOW
PRESSURE SYSTEM OVER THE NORTHWESTERN GULF MOVES QUICKLY EASTWARD
ACROSS THE CENTRAL GULF AND INTO THE ATLANTIC BY SATURDAY MORNING
WHILE STRONG HIGH PRESSURE BUILDS IN FROM THE SOUTHERN PLAINS.
NORTHERLY WINDS OVER THE MARINE AREA BECOME STRONG THIS EVENING THEN
GRADUALLY SUBSIDE DURING THE DAY ON SATURDAY.  HAVE ADJUSTED THE
SMALL CRAFT ADVISORY TIMING TO MATCH WINDS INCREASING FIRST OVER THE
OFFSHORE WATERS THIS EVENING...THEN AS WINDS SUBSIDE THE ADVISORY
ENDS FIRST OVER MOBILE BAY FOLLOWED BY THE NEAR AND OFFSHORE WATERS
ON SATURDAY.  THE SURFACE HIGH MOVES ACROSS THE REGION SATURDAY
AFTERNOON INTO SUNDAY MORNING WITH MODERATE OFFSHORE WINDS GRADUALLY
VEERING AROUND TO THE EAST AND DECREASING.  ANOTHER SURFACE LOW/WAVE
DEVELOPS OVER COASTAL TEXAS ON SUNDAY AND ADVANCES EASTWARD ALONG
THE GULF COAST THROUGH SUNDAY NIGHT.  THE EASTERLY FLOW OVER THE
MARINE AREA INCREASES LATE SUNDAY AFTERNOON AND VEERS AROUND TO THE
SOUTH SUNDAY NIGHT...POSSIBLY BRIEFLY ATTAINING SMALL CRAFT ADVISORY
CRITERIA.  THE LOW WEAKENS AND EXITS TO THE EAST ON MONDAY WITH A
LARGE RIDGE BUILDING IN FROM THE PLAINS.  WINDS SWITCH AROUND TO THE
NORTH MONDAY NIGHT THEN A STRONG SYSTEM ADVANCES ACROSS THE PLAINS.
WINDS VEER AROUND TO THE SOUTH ON TUESDAY AND INCREASE TO 20/20-25
KNOTS THEN DECREASE SOMEWHAT AHEAD OF A COLD FRONT WHICH MOVES
THROUGH WEDNESDAY AFTERNOON. /29

&&

.AVIATION...SWATH OF STRATUS/STRATOCUMULUS HAS BROKEN UP OVER MOB
AND BFM BUT REMAINS OVER PNS.  HAVE GONE WITH PREVAILING VFR AT MOB
AND BFM WITH MVFR CEILINGS CONTINUING AT PNS...BUT THEN VFR
CONDITIONS FOR ALL THREE BY 22Z.  HAVE INCLUDED TEMPO GROUPS AT MOB
AND BFM FOR OCCASIONAL PATCHES OF STRATOCUMULUS THAT MOVE ACROSS THE
AREA...AND A TEMPO GROUP FOR PNS FOR LIKEWISE SCATTERED CLOUDS AT
PNS UNTIL 22Z.  MVFR CEILINGS SET IN ACROSS THE AREA BY 1Z WITH
CEILINGS LOWERING THROUGH 5Z AS OVERRUNNING INTENSIFIES AND SUBCLOUD
AIR MOISTENS.  HAVE STARTED WITH PREVAILING VERY LIGHT RAIN AT 1Z
WITH A TEMPO GROUP FROM 1 TO 5Z THEN PROB30 FROM 5Z TO 11Z FOR
PERIODS OF MODERATE RAIN.  THERE IS A SLIGHT POSSIBILITY THAT SOME
SNOW MAY MIX IN WITH THE RAIN AT MOB AND BFM PROBABLY BETWEEN 8-11Z
BUT HAVE NOT INCLUDED IN THE TAFS AT THIS TIME AND WILL REASSESS AT
00Z TAF CYCLE.  CEILINGS LIFT BY 13Z WITH CLEARING EXPECTED LATER IN
THE DAY. /29

&&

.FIRE...RAINS WILL MOVE NORTHWARD OFF THE GULF BY THIS EVENING.
COLDER AIR WILL BE DRAWN SOUTHWARD AND WILL ALLOW THE POTENTIAL OF
SOME WINTER WEATHER PRECIPITATION TONIGHT...MAINLY OVER THE NORTHERN
ZONES. A DRY PERIOD WILL RESUME OVER THE WEEKEND INTO EARLY NEXT
WEEK...WITH RAIN RETURNING BY THE MIDDLE OF NEXT WEEK. LOWEST DAYTIME
HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS THE NEXT COUPLE OF DAYS
WITH DAYTIME DISPERSIONS MOSTLY FAIR TO AVERAGE. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      32  50  27  56 /  90  05  00  10
PENSACOLA   37  53  31  55 /  90  05  00  10
DESTIN      40  53  36  53 /  90  05  00  10
EVERGREEN   35  48  23  54 /  90  05  00  10
WAYNESBORO  30  48  23  55 /  90  05  00  10
CAMDEN      33  47  22  54 /  90  05  00  10
CRESTVIEW   37  52  25  55 /  90  05  00  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY FROM 11 PM FRIDAY TO 6 AM SATURDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...NONE.
MS...WINTER WEATHER ADVISORY FROM 11 PM FRIDAY TO 6 AM SATURDAY FOR
     THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY FROM 9 PM FRIDAY TO 8 AM SATURDAY FOR THE
     FOLLOWING ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY FROM 8 PM FRIDAY TO NOON SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...AND COASTAL WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Dec 5, 3:41 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
341 AM CST SAT DEC 5 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-0
6 1100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
341 AM CST SAT DEC 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT THROUGH SATURDAY MORNING.

WINTER WEATHER ADVISORY NO LONGER IN EFFECT.  A WEAK SURFACE LOW
PRESSURE OVER THE EASTERN GULF AND ASSOCIATED MOISTURE THAT BROUGHT
THE SEASONS FIRST SNOW WILL CONTINUE MOVING AWAY FROM THE REGION
TODAY.

THE MOST IMPORTANT THING TO REMEMBER IS THAT ONCE SLUSHY SNOW WILL
RE-FREEZE ON BRIDGES AND OVERPASSES THROUGH ABOUT 8 AM CST. SLOW
DOWN AND TAKE EXTRA PRECAUTION IF YOU ARE DRIVING THIS WILL MAINLY
BE NORTHWEST OF A LINE FROM WIGGINS TO CITRONELLE TO NEAR
THOMASVILLE.

A STRONG OFFSHORE FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH
THE FIRST HALF OF SATURDAY WHICH WILL CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT THROUGH SATURDAY MORNING. CONDITIONS WILL SUBSIDE
FROM NORTH TO SOUTH FROM MID MORNING THROUGH EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY MORNING THROUGH FRIDAY.

A HARD FREEZE WILL OCCUR TONIGHT AND EARLY SUNDAY MORNING OVER
INTERIOR AREAS OF SOUTHWESTERN AND SOUTH CENTRAL ALABAMA. A HARD
FREEZE WARNING MEANS THAT 26 DEGREES FOR MORE THAN FOUR HOURS WILL
OCCUR. PEOPLE...PETS ...PLANTS AND PIPES SHOULD BE PROTECTED FROM
EXPOSURE.

A FREEZE IS EXPECTED TONIGHT AND EARLY SUNDAY MORNING OVER THE
INTERIOR PORTIONS OF THE COASTAL COUNTIES OF ALABAMA AND THE EXTREME
NORTHWEST FLORIDA PANHANDLE. THIS WILL BRING AN END TO THE GROWING
SEASON. A FREEZE WARNING IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
WILL NOT BE REQUIRED THROUGH SATURDAY.

In the hours before

Special weather statement, Dec 5, 1:04 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
104 AM CST SAT DEC 5 2009

ALZ051>055-057-061-062-MSZ067-075-076-078-079-050900-UPPER
MOBILE-WASHINGTON-MONROE-BUTLER-CLARKE-WILCOX-CHOCTAW-GEORGE-STONE-
PERRY-GREENE-WAYNE-UPPER BALDWIN-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...WAYNESBORO...
BUTLER...CAMDEN...CHATOM AND GROVE HILL...
104 AM CST SAT DEC 5 2009

...ACCUMULATING SNOW IS FALLING OVER PORTIONS OF BOTH INTERIOR
SOUTHEASTERN MISSISSIPPI AND SOUTHWESTERN ALABAMA...

JUST BEFORE 1 AM CST...THE NWS IN MOBILE HAS RECEIVED REPORTS OF UP
TO ONE INCH AND A HALF OF SNOW ON THE GROUND NEAR NEW AUGUSTA
MISSISSIPPI.  ADDITIONAL REPORTS OVER THE LAST 90 MINUTES INDICATE
THAT SLEET JUST TURNED TO SNOW IN LUCEDALE MISSISSIPPI...AND SLEET
IS OCCURRING OVER PORTIONS OF NORTHERN AND CENTRAL MOBILE COUNTIES.

RIGHT NOW...NWS RADAR INDICATED THE CENTRAL AXIS OF THIS APPROXIMATE
40 MILE WIDE SNOWBAND TO EXTEND FROM NEELY TO STATE LINE IN
MISSISSIPPI AND THEN FURTHER NORTHEAST TO CHATOM...COFFEEVILLE AND
THOMASVILLE IN ALABAMA.

THE BACK EDGE OF THE BAND WAS MOVING EAST AROUND 35 MPH...SO EXPECT
ABOUT ONE HOUR OF MODERATE TO HEAVY SNOW AND THEN IT WILL TAPER
QUICKLY.  IT IS NOT OUT OF THE QUESTION FOR ANY ONE LOCATION TO
RECEIVE UP TO TWO INCHES OF SNOWFALL IN LESS THAN TWO HOURS BEFORE
THE SNOW ENDS ABRUPTLY FROM THE WEST.   SURFACE TEMPERATURES ARE
HOVERING IN THE 32 TO 35 DEGREE RANGE WHERE IT IS SNOWING...AND IN
THE MIDDLE 30S TO THE SOUTHEAST OF THE RAIN SNOW LINE...EXCEPT MID
40S ALONG THE BEACHES WHICH WILL MISS OUT ON THE SNOW THIS TIME.

LESSER SNOWFALL AMOUNTS ARE MAKING BRIDGES AND OVERPASSES HAZARDOUS
WITHIN THIS BAND DUE TO THE COLDER UNDERLYING SURFACE. SO...SLOW
DOWN AND BE CAREFUL

THE NWS IN MOBILE WILL CONTINUE TO SUPPLY SHORT TERM FORECAST
INFORMATION VIA SPECIAL WEATHER STATEMENTS THROUGH SUNRISE...AND IN
ADDITION...YOU MAY VISIT OUR WEB SITE (HTTP://WWW.SRH.NOAA.GOV/MOB)
FOR LATEST UPDATES ON THIS FAST-BREAKING SIGNIFICANT SITUATION.

PLEASE SUBMIT REAL TIME SNOWFALL DEPTHS OR SLEET REPORTS IN REAL
TIME TO 1-877-633-6772.  YOUR LOCAL NWS THANKS YOU BECAUSE GROUND
TRUTH VERIFICATION MATTERS TO US ALL

MEDLIN
Special weather statement, Dec 5, 2:21 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
221 AM CST SAT DEC 5 2009

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-050915-
UPPER
MOBILE-ESCAMBIA-COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE-
CRENSHAW-WILCOX-CHOCTAW-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA
ROSA-GEORGE-STONE-PERRY-GREENE-WAYNE-UPPER BALDWIN-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...
WAYNESBORO...ANDALUSIA...BAY MINETTE...BREWTON...BUTLER...CAMDEN...
CHATOM...EVERGREEN...GROVE HILL...LUVERNE AND MONROEVILLE...
221 AM CST SAT DEC 5 2009

...ACCUMULATING SNOW RAPIDLY ENDING FROM THE WEST OVER INTERIOR
SOUTHWESTERN ALABAMA...

AROUND 215 AM CST...NWS RADAR SHOWED THE BACK EDGE OF A SNOWBAND
APPROXIMATELY ALONG AND WEST OF I-65 FROM GREENVILLE TO MOBILE. THE
BACK EDGE WAS MOVING RAPIDLY EAST NEAR 40 MPH. THE BAND IS MOVING SO
FAST THAT NO MORE THAN A QUARTER INCH OF SNOW SHOULD FALL AS THE
BAND RAPIDLY PASSES...IF THAT.

DURING THE PAST HOUR...NO FURTHER REPORTS HAVE BEEN RECEIVED. RAIN
WAS MIXED WITH SNOW IN WEST MOBILE AT BATES FIELD. ANY ACCUMULATING
SNOW WAS LIKELY WEST OF A LINE FROM THOMASVILLE SOUTHWEST TO NEAR
CITRONELLE AND OCCURRED EARLIER FRIDAY EVENING THROUGH JUST AFTER
MIDNIGHT.  AT THE MOST...THE AFOREMENTIONED REGION SHOULD HAVE
RECEIVED NO MORE THAN ONE AND ONE-HALF INCHES...WITH THAT MOSTLY
BEING ON GRASSY SURFACES.  IT WAS REPORTED EARLIER THAT LESSER
SNOWFALL AMOUNTS ARE MAKING BRIDGES AND OVERPASSES HAZARDOUS.
SO...SLOW DOWN AND BE CAREFUL

THE NWS IN MOBILE ALABAMA WILL CONTINUE TO SUPPLY SHORT TERM
FORECAST INFORMATION VIA THIS SPECIAL WEATHER STATEMENT PRODUCT
THROUGH SUNRISE...AND IN ADDITION...YOU MAY VISIT OUR WEB SITE
(HTTP://WWW.SRH.NOAA.GOV/MOB) FOR LATEST UPDATES ON THIS
FAST-BREAKING SIGNIFICANT SITUATION.

PLEASE SUBMIT REAL TIME SNOWFALL DEPTHS OR SLEET REPORTS IN REAL
TIME TO 1-877-633-6772.  YOUR LOCAL NWS THANKS YOU BECAUSE GROUND
TRUTH VERIFICATION MATTERS TO US ALL

MEDLIN

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 4:42 AM CSTFreeze WarningMOB27 hr
Dec 5, 9:24 AM CSTSmall Craft AdvisoryMOB4 hr

Nearby

Hard Freeze Warnings in Alabama, 2009Hard Freeze Warnings in Mississippi, 2009Hard Freeze Warnings in Florida, 2009Every hard freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.